MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number ME1032
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blood and saline leaked from the bd maxguard¿ extension set after attaching the stopcock, getting onto the echo keyboard and technician's forehead.The following information was provided by the initial reporter: "iv place for bubble study and definity.Iv was place left hand, patient tolerated well.Bd maxguard extension set.Was attached along with discfix 3-way stopcock.Iv flushed well, however when pushing agitated normal saline after attaching 3-way stopcock ns mixed with patient blood spilled out of the iv extension getting echo keyboard wet and echo tech xxx reported he felt a splash on his forehead/face.Replaced bd maxguard extension set and discfix 3-way stopcock, iv still with good flush.And with new extension bubble study and definity study was able to be completed.Patient tolerated study well, removal of iv was done by me (xxx).Xxx notified rn about incident who informed supervisor.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary no product or photo was returned by the customer.The customer complaint of leakage and splash out could not be verified due to the product not being returned for failure investigation.Device history record review for model me1032 lot number 22029602 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause of this failure could not be identified without a failure investigation.
 
Event or Problem Description

Brand Name
BD MAXGUARD¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16714488
Report Number9616066-2023-00662
Device Sequence Number1614567
Product Code FPA
UDI-Device Identifier10885403235979
UDI-Public10885403235979
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberME1032
Device Lot Number22029602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown